Can you take Tylenol with Aleve?

Patient: Can you take tylenol with aleve? I was playing soccer last night and my knee is really sore and i find aleve (naproxen) really helps bring the swelling down. However I also have a massive headache and needed a tylenol. Is it safe to take these two drugs or would you not recommend it? Please note I started having some massive itching.

Doctor: Aleve is the brand name for the drug Naproxsyn.  Tylenol is the brand name for Acetaminophen.  Both classes of drugs can an be taken concurrently as long as you have no allergies and it has been advised by your physician.  The combination you describe is commonly used for management of acute pain relief.

Comments / Follow Ups

Doctor: Since you have itching to the Paracetamol or the Aleve, I advise you to stop taking it immediately. Please go to a Doctor immediately as you may need steroid injections.

Getting back to the question of Interaction of Aleve and Tylenol, there are almost nil chances of a reaction since both the drugs are NSAIDs. The only way to develop a reaction is to NSAIDs which will cause this problem. NSAIDs are one of the most commonly allergy causing drugs and hence should be taken very carefully.